Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 3, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Feb 19, 2014, 3:14 PM CST for 6 counties in Texas. It took effect at Feb 20, 2014, 3:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2014, 3:14 PM CST (21:14 UTC)
- In effect from
- Feb 20, 2014, 3:00 AM CST
- Expired
- Feb 20, 2014, 12:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Lubbock, TX
Counties Briscoe County, TX, Childress County, TX, Cottle County, TX, Floyd County, TX, Hall County, TX, Motley County, TX
The radar
The Lubbock radar (KLBB), 122 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2401 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 507 m²/s²
- 0-3 km storm-relative helicity
- 724 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
378 WWUS74 KLUB 192114 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 314 PM CST WED FEB 19 2014 TXZ024>026-030>032-200515- /O.NEW.KLUB.WI.Y.0003.140220T0900Z-140220T1800Z/ BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE- INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS... TURKEY...CHILDRESS...FLOYDADA...LOCKNEY...MATADOR... ROARING SPRINGS...PADUCAH 314 PM CST WED FEB 19 2014 ...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY FOR THE EXTREME SOUTHEAST TEXAS PANHANDLE AND NORTHERN ROLLING PLAINS...WHICH IS IN EFFECT FROM 3 AM TO NOON CST THURSDAY. * TIMING...STRONG WINDS WILL DEVELOP BEHIND A COLD FRONT LATE TONIGHT THROUGH THURSDAY MORNING BEFORE DIMINISHING THURSDAY AFTERNOON. * WINDS...NORTH TO NORTHWEST WINDS 30 TO 35 MPH WITH GUSTS NEAR 50 MPH. * IMPACTS...STRONG CROSS WINDS ON EAST-WEST ROADS WILL MAKE DRIVING DIFFICULT. PATCHES OF BLOWING DUST WILL REDUCE VISIBILITY...ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION ZONES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
761 WWUS74 KLUB 200506 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1106 PM CST WED FEB 19 2014 TXZ024>026-030>032-201200- /O.CON.KLUB.WI.Y.0003.140220T0900Z-140220T1800Z/ BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE- INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS... TURKEY...CHILDRESS...FLOYDADA...LOCKNEY...MATADOR... ROARING SPRINGS...PADUCAH 1106 PM CST WED FEB 19 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST THURSDAY... * TIMING...STRONG WINDS WILL DEVELOP BEHIND A COLD FRONT EARLY THURSDAY MORNING BEFORE DIMINISHING THURSDAY AFTERNOON. * WINDS...NORTH TO NORTHWEST WINDS 30 TO 35 MPH WITH GUSTS NEAR 50 MPH. * IMPACTS...STRONG CROSS WINDS ON EAST-WEST ROADS WILL MAKE DRIVING DIFFICULT. PATCHES OF BLOWING DUST WILL REDUCE VISIBILITY...ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION ZONES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
755 WWUS74 KLUB 200942 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 342 AM CST THU FEB 20 2014 TXZ024>026-030>032-201800- /O.CON.KLUB.WI.Y.0003.000000T0000Z-140220T1800Z/ BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE- INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS... TURKEY...CHILDRESS...FLOYDADA...LOCKNEY...MATADOR... ROARING SPRINGS...PADUCAH 342 AM CST THU FEB 20 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...STRONG WINDS WILL DEVELOP BEHIND A COLD FRONT EARLY THURSDAY MORNING BEFORE DIMINISHING THURSDAY AFTERNOON. * WINDS...NORTH TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS NEAR 40 MPH. * IMPACTS...STRONG CROSS WINDS ON EAST-WEST ROADS WILL MAKE DRIVING DIFFICULT. PATCHES OF BLOWING DUST WILL REDUCE VISIBILITY...ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION ZONES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 19, 12:04 PM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Feb 19, 12:04 PM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1204 PM CST WED FEB 19 2014 .AVIATION... THE MVFR STRATUS LAYER AT KCDS HAS BEEN QUITE PERSISTENT...WITH EACH HOURLY RUN OF THE RAP CONTINUING TO DELAY CLEARING UNTIL THE NEXT HOUR. VIEWING OF THE STRATUS LAYER VIA SATELLITE DIFFERENCE CHANNELS HAS BEEN HAMPERED BY THE THICKER CLOUD DECK BLOCKING FROM ALOFT. ALSO...IT HAS BECOME LESS OBVIOUS IF SURFACE SOUTHWEST WIND FLOW WILL BE ABLE TO DEVELOP ANYTIME THIS AFTERNOON AT KCDS. FOR THIS FORECAST WE WILL SIDE WITH THE RAP MAINTAINING AN EAST OR SOUTHEAST LOW LEVEL COMPONENT THROUGH THE AFTERNOON...THOUGH BREAK OUT THE MVFR CLOUD LAYER BY 19Z. THE WEST TO SOUTHWEST COMPONENT AT KLBB ALSO IS A BIT DELAYED WITH ONLY VERY WEAK SURFACE PRESSURE FALLS CURRENTLY NEAR THE NEW MEXICO BORDER...BUT MORE BROAD PRESSURE FALLS EXPECTED TO EXPAND THROUGH THE AREA THIS AFTERNOON WHICH SHOULD GENERATE MORE WESTERLY COMPONENT BY MID TO LATE IN THE AFTERNOON. THE NEXT EVENT WILL BE PASSAGE OF A VIGOROUS COLD FRONT LATE IN THE NIGHT...NOT MUCH TO DIFFER WITH TIMING OF THE FRONT. SPEEDS SHOULD INCREASE AROUND DAYBREAK THURSDAY AS WINDS VEER SLIGHTLY MORE TO THE NORTH. ADDED A MENTION OF A MINOR VISIBILITY REDUCTION FOR BLOWING DUST AT KLBB AFTER DAYBREAK THURSDAY DUE TO FAVORABLE COMPOENENT...SPEEDS...AND TIME OF YEAR. RMCQUEEN && .PREV DISCUSSION... /ISSUED 516 AM CST WED FEB 19 2014/ AVIATION... VFR TO CONTINUE NEXT 24 HOURS. PRESSURE GRADIENT WILL INCREASE THIS EVENING AS SURFACE TROUGH ACROSS ERN NM BEGINS TO PUSH EASTWARD. STRONG COLD FRONT WILL BRING WINDY CONDITIONS TO BOTH TERMINALS EARLY THURSDAY MORNING. PREV DISCUSSION... /ISSUED 240 AM CST WED FEB 19 2014/ SHORT TERM... THROUGH 21/00Z. ZONAL FLOW ACROSS THE REGION WILL BECOME MORE SOUTHWESTERLY AS TROUGH AMPLIFIES ACROSS THE ROCKIES TODAY AND TONIGHT. PRIMARY CONCERN WILL BE WIND SPEEDS AND SOME LIMITED POTENTIAL FOR FIRE WEATHER THIS AFTERNOON BEFORE A STRONG COLD FRONT ENTERS THE PICTURE EARLY THURSDAY MORNING WITH YET MORE WIND. PRIMARY WIND DRIVER TODAY OUT EAST WILL BE THE SURFACE PRESSURE GRADIENT AS INVERSION ALOFT FROM ABOUT H9 TO H8 LIMITS POTENTIAL ACROSS THE EASTERN ROLLING PLAINS. FURTHER WEST...A NICE ADIABATIC LAPSE RATE IS PROGGED UP TO ABOUT 750MB AND THIS SHOULD ALLOW EFFICIENT MISSING LATER THIS AFTERNOON WITH SPEEDS UP IN THE 15-20 MPH RANGE. SEE FIRE WEATHER SECTION BELOW. THESE WINDS WILL CONTINUE TO INCREASE TO 20-25 MPH DURING THE EVENING AS SURFACE LOW KICKS EASTWARD IN RESPONSE TO AFOREMENTIONED DEEPENING UPPER LEVEL TROUGH. THEN...A STRONGLY FORCED COLD FRONT SHOULD ENTER THE REGION AND POSSIBLY CLEAR THE ENTIRE CWFA BY 12Z THURSDAY MORNING. WINDS BEHIND THIS FRONT LOOK TO BE QUITE GUSTY AND MAY MEET ADVISORY CRITERIA. LONG TERM... THE UA TROUGH RESPONSIBLE FOR THE RATHER BREEZY CONDITIONS ANTICIPATED FOR LATE TONIGHT INTO TOMORROW...WILL BE EAST OF THE SOUTHERN PLAINS BY TOMORROW EVENING...AND THUS SLIGHT W-NW FLOW ALOFT WILL SETTLE BACK TO SEMI-ZONAL FLOW BY FRI. THE EXTENDED FORECAST WILL BE PUNCTUATED BY SEVERAL COLD FRONTAL PASSAGES THAT ARE ASSOCIATED WITH A SERIES OF DISTURBANCES PASSING TO OUR NORTH. THE FIRST OF THESE COLD FRONTS WILL OCCUR ON SAT...AND IS EXHIBITED TO BE RELATIVELY WEAK AS 850 MB TEMPS REMAIN WELL ABOVE 0 DEGREES C WITH RELATIVELY LIGHT WIND SPEEDS. LONG TERM SOLUTIONS SHOW THIS FRONT TO WASH OUT OVER THE CWA HENCE WINDS WILL RETURN TO A S-SE COMPONENT BY THE EVENING-OVERNIGHT HOURS. THIS APPEARS TO BE SHORT-LIVED AS YET ANOTHER FRONT IMPINGES ON THE REGION ON SUNDAY. WINDS ARE A TAD BIT BREEZIER BEHIND THIS COLD FRONTAL PASSAGE /10-15 MPH/ IN ADDITION TO BEING COLDER AS 850 MB TEMPS DROP TO A RANGE OF 2-14 DEGREES C DURING THE DAY. WILL THEREFORE SEE HIGHS DROP FROM MAINLY THE 60S ON SAT TO THE 50S /WITH A FEW 60S/ SUN. QUITE A BIT OF DRY AIR IN THE LOW-MID LEVELS WOULD NEED TO BE OVERCOME IN ORDER FOR PRECIP TO DEVELOP...THUS LACK OF QPF SIGNALS APPEAR VALID. EARLY NEXT WEEK...AMPLIFIED UA RIDGING ACROSS THE WRN CONUS WILL PROMOTE A SLIGHT W-NW FLOW ALOFT ACROSS THE SOUTHERN PLAINS. LONG TERM SOLUTIONS HINT AT THIS FLOW ALOFT POSSIBLY BEING VEERED JUST ENOUGH TO ALLOW FOR A COLDER AIR INTRUSION IN ASSOCIATED WITH ANOTHER BREEZY FROPA ON TUE...AS 850 MB TEMPS DROP TO SLIGHTLY BELOW 0 DEGREES C /SUGGESTIVE OF HIGHS ONLY IN THE 40S/. THOUGH...THE MUCH COLDER AIR IS PROJECTED TO REMAIN ENTRENCHED ACROSS THE GREAT LAKES REGION AND THE NERN CONUS. FURTHERMORE...PROGGED SOUNDINGS DISPLAYED MOISTENING LOW LEVELS TUE AS PWATS MARGINALLY INCREASE TO AOA 0.50 INCHES /ESPECIALLY OFF THE CAPROCK/. HOWEVER...MID LEVELS ARE RATHER DRY AND IT IS NO WONDER QPF VALUES ARE SHOWN TO BE RATHER LIGHT. WILL NOT INCREASE POPS BEYOND 5 PERCENT POPS ON TUE ATTM. ALTHOUGH THE EXTENDED FORECAST IS PLAGUED WITH FRONTAL PASSAGES...THERE WILL BE A FEW DAYS WHERE NEARBY SFC LEE TROUGHING ENCOURAGES MODEST SWRLY BREEZES AND THUS WARMER TEMPS /LOWER TO UPPER 60S/...WHICH WILL OCCUR ON FRI AND MON. FIRE WEATHER... DAY 1... PRESENT INDICATIONS SUGGEST THAT WHILE WE WILL HAVE PERIODS OF QUITE DRY CONDITIONS AND WINDY CONDITIONS...THE OVERLAP OF THESE TWO PARAMETERS APPEARS TO BE MINIMAL. GIVEN THE REPORTED FIRES OF THE PAST COUPLE OF DAYS...THERE IS LITTLE DOUBT THAT FUELS ARE QUITE VOLATILE. GIVEN THE WIND SPEEDS IN THE 15-20 MPH RANGE THIS AFTERNOON ALONG WITH MIN RH VALUES IN THE 10-15 PC RANGE...WILL ELECT TO ISSUE RFD GENERALLY WEST OF THE CAPROCK ESCARPMENT. ADJACENT AREAS OF THE ROLLING PLAINS MAY ALSO BE ELEVATED THOUGH WIND SPEEDS ARE EXPECTED TO BE A BIT LIGHTER OUT EAST. FOR THIS AFTERNOON...MOST FAVORABLE FIRE WX CONDITIONS LOOK TO BE ACROSS THE SOUTHWESTERN SOUTH PLAINS. VERY LITTLE IN THE WAY OF OVERNIGHT RECOVERY IS EXPECTED WITH RH VALUES REMAINING UNDER 30 PCT. DAY2... ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE MAINLY EAST OF THE I-27 CORRIDOR DURING THE MORNING HOURS AS GUSTY WINDS PREVAIL BEHIND A FAST MOVING COLD FRONT. THE BEST DRYING...HOWEVER...APPEARS TO OCCUR AFTER THE WINDS BEGIN TO SUBSIDE IN THE AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 72 36 53 22 64 / 0 0 0 0 0 TULIA 71 39 52 25 63 / 0 0 0 0 0 PLAINVIEW 75 41 52 26 65 / 0 0 0 0 0 LEVELLAND 79 43 56 28 69 / 0 0 0 0 0 LUBBOCK 79 43 55 29 67 / 0 0 0 0 0 DENVER CITY 80 41 58 32 69 / 0 0 0 0 0 BROWNFIELD 82 43 57 29 69 / 0 0 0 0 0 CHILDRESS 72 45 56 30 67 / 0 0 0 0 0 SPUR 81 47 57 29 68 / 0 0 0 0 0 ASPERMONT 83 48 57 30 68 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/05
Hazardous weather outlook, Feb 19, 4:16 AM CST, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 416 AM CST WED FEB 19 2014 TXZ021>044-201030- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 416 AM CST WED FEB 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER ELEVATED FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP TODAY ACROSS THE SOUTH PLAINS AND EXTREME SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE...AS VERY WARM...DRY...AND BREEZY CONDITIONS ARE EXPECTED. A FIRE DANGER STATEMENT IS IN EFFECT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A RATHER BREEZY COLD FRONT ANTICIPATED FOR LATE TONIGHT THROUGH THURSDAY MORNING WILL USHER IN NORTH WIND SPEEDS NEAR WIND ADVISORY CRITERIA...WHICH IS A MINIMUM SUSTAINED SPEED OF 31 MPH...FOR AREAS GENERALLY EAST OF INTERSTATE 27.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.